MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR MICROVASCULAR PLUG

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR MICROVASCULAR PLUG
Model Number MVP-9Q
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the microvascular plug detached on its own and migrated to a place where there was no harm to the patient.A second plug of the same lot was then used which was noted to have also detached too easily.There were no patient symptoms alleged.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received noted that the causes of the first plug detaching on its own, second plug detaching to easily were unknown.The patient was ultimately trated with a second plug at the target site.There was no tortuosity at the landing zone.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
There was no resistance felt during delivery a continuous flush was used during the case, and there was no bend or torque to the pushwire.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The mvp pushwire (model: mvp-9q; lot: a509896) was returned for analysis within a shipping box; within a sealed tyvek bio-pouch; within two sealed plastic bio-pouches and within an opened mvp inner pouch.The plug will not be returned for analysis as it remains within the patient.The mvp pushwire was decontaminated as per (b)(4).No bends or kinks were found with the pushwire.There were five partial filled coil gaps with the pushwire distal threaded section.There does not appear to be any excess solder found with the five partially filled coil gaps which is acceptable as per (b)(4).The distance from the tip of the pushwire to the bushing thread start was measured to be 0.009¿ which is within specification (specification 0.010¿ ± 0.002).The mvp plug was found to be separated from the pushwire at the detach zone.No other anomalies were observed.If information is provided in the future, a supplemental report will be issued.

Brand Name
MICROVASCULAR PLUG
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key7689703
Report Number2029214-2018-00617
Device Sequence Number600545
Product Code KRD
UDI-Device Identifier00847536027732
UDI-Public00847536027732
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Model NumberMVP-9Q
Device Catalogue NumberMVP-9Q
Device Lot NumberA509896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer07/13/2018
08/09/2018
08/08/2018
10/26/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date08/07/2018
08/31/2018
10/03/2018
10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight60